Alert archive / Oregon / Gale Warnings in 2010
Gale Warning 39, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 10, 2010, 2:01 PM PDT. It took effect at Oct 11, 2010, 11:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2010, 2:01 PM PDT (21:01 UTC)
- In effect from
- Oct 11, 2010, 11:00 AM PDT
- Expired
- Oct 12, 2010, 2:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
754 WHUS76 KMFR 102101 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 201 PM PDT SUN OCT 10 2010 PZZ376-111015- /O.EXT.KMFR.SW.Y.0090.000000T0000Z-101012T0000Z/ /O.NEW.KMFR.SI.Y.0115.101010T2101Z-101012T0000Z/ /O.NEW.KMFR.GL.W.0039.101012T0000Z-101012T0900Z/ /O.NEW.KMFR.SE.W.0035.101012T0000Z-101012T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 201 PM PDT SUN OCT 10 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 5 PM MONDAY TO 2 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM MONDAY TO 2 AM PDT TUESDAY. IN ADDITION... A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 5 PM PDT MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT MONDAY. NORTH WINDS WILL INCREASE TO 20 TO 30 KT THIS EVENING...AND CONTINUE TO INCREASE TO 30 TO 35 KT MONDAY AFTERNOON. WINDS WILL DECREASE TO SMALL CRAFT ADVISORY WINDS OF 15 TO 25 KT BY EARLY TUESDAY MORNING. STEEP WIND WAVE DOMINATED SEAS WILL INCREASE TO 10 TO 12 FEET LATE THIS EVENING. SEAS WILL INCREASE TO VERY STEEP SEAS OF 12 TO 15 FEET BY LATE TUESDAY AFTERNOON...DECREASING TO SMALL CRAFT ADVISORY SEAS EARLY TUESDAY MORNING. SEAS AND WINDS WILL BE HIGHEST IN SOUTHERN PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-370-111015- /O.CON.KMFR.SW.Y.0090.000000T0000Z-101012T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 201 PM PDT SUN OCT 10 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. SEAS 9 TO 11 FEET AT 10 TO 11 SECONDS WILL PERSIST ACROSS THE REGION AT LEAST THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN
3 follow-up statements
068 WHUS76 KMFR 110909 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 AM PDT MON OCT 11 2010 PZZ376-112300- /O.EXT.KMFR.SI.Y.0115.000000T0000Z-101011T1800Z/ /O.EXT.KMFR.SW.Y.0090.000000T0000Z-101011T1800Z/ /O.EXT.KMFR.GL.W.0039.101011T1800Z-101012T0900Z/ /O.EXT.KMFR.SE.W.0035.101011T1800Z-101012T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 209 AM PDT MON OCT 11 2010 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. NORTH WINDS 20 TO 25 KT THIS MORNING WILL INCREASE TO 35 KT THIS AFTERNOON AND EVENING. WINDS WILL DECREASE TO 20 TO 25 KT AFTER MIDNIGHT. COMBINED SEAS WILL INCREASE TO 11 TO 14 FEET THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. SEAS WILL SUBSIDE TO AROUND 10 TO 11 FEET TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-112300- /O.EXT.KMFR.SW.Y.0090.000000T0000Z-101013T0000Z/ /O.NEW.KMFR.SI.Y.0116.101011T1800Z-101012T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 209 AM PDT MON OCT 11 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY. COMBINED SEAS 9 TO 11 FEET WILL PERSIST THROUGH TUESDAY AFTERNOON. NORTH WINDS WILL INCREASE TO 20 TO 30 KT THIS AFTERNOON AND CONTINUE THROUGH LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-112300- /O.EXT.KMFR.SW.Y.0090.000000T0000Z-101013T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 209 AM PDT MON OCT 11 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY. COMBINED SEAS 9 TO 11 FEET WILL PERSIST THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$
731 WHUS76 KMFR 112111 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 211 PM PDT MON OCT 11 2010 PZZ376-121015- /O.EXT.KMFR.SE.W.0035.000000T0000Z-101012T1800Z/ /O.CON.KMFR.GL.W.0039.000000T0000Z-101012T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 211 PM PDT MON OCT 11 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 AM PDT TUESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY. NORTH WINDS OF 30 TO 35 KT WILL DECREASE TO SMALL CRAFT ADVISORY WINDS OF 20 TO 25 KT LATE TONIGHT. VERY STEEP CONFUSED SEAS OF 12 TO 16 WILL SLOWLY SUBSIDE TO AROUND 10 TO 12 FEET BY EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-121015- /O.EXT.KMFR.SI.Y.0116.000000T0000Z-101012T0300Z/ /O.CON.KMFR.SW.Y.0090.000000T0000Z-101013T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 211 PM PDT MON OCT 11 2010 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. NORTH WINDS OF 20 TO 30 KT WILL DIMINISH BELOW SMALL CRAFT ADVISORY SPEEDS THIS EVENING. COMBINED SEAS 9 TO 11 FEET WILL PERSIST THROUGH TUESDAY AFTERNOON. HIGHEST SEAS AND STRONGEST WINDS WILL BE BEYOND 5 NM OF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-370-121015- /O.CON.KMFR.SW.Y.0090.000000T0000Z-101013T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 211 PM PDT MON OCT 11 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. COMBINED SEAS 9 TO 11 FEET WILL PERSIST THROUGH TUESDAY AFTERNOON. HIGHEST SEAS WILL BE BEYOND 5 NM OF SHORE...WITH LOWER SEAS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN
014 WHUS76 KMFR 120858 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 158 AM PDT TUE OCT 12 2010 PZZ376-122230- /O.EXP.KMFR.GL.W.0039.000000T0000Z-101012T0900Z/ /O.EXT.KMFR.SE.W.0035.000000T0000Z-101013T0000Z/ /O.NEW.KMFR.SI.Y.0117.101012T0900Z-101013T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 158 AM PDT TUE OCT 12 2010 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE GALE WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. SUSTAINED NORTH WINDS OF 25 TO 30 KT THROUGH THIS AFTERNOON WILL DIMINISH TO AROUND 20 KT BY LATE TONIGHT. VERY STEEP CONFUSED COMBINED SEAS OF 12 TO 15 FEET WILL SLOWLY SUBSIDE TO AROUND 9 TO 11 FEET BY LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-122230- /O.CAN.KMFR.SW.Y.0090.000000T0000Z-101013T0000Z/ /O.NEW.KMFR.SI.Y.0117.101012T0900Z-101013T0600Z/ /O.NEW.KMFR.SW.Y.0091.101012T0900Z-101013T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 158 AM PDT TUE OCT 12 2010 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. SUSTAINED NORTH WINDS 20 TO 25 KT WILL CONTINUE THROUGH LATE TONIGHT AND THEN WILL DIMINISH BELOW 20 KT. COMBINED SEAS 9 TO 11 FEET WILL PERSIST THROUGH TUESDAY AFTERNOON. HIGHEST SEAS WILL BE BEYOND 10NM OFFSHORE OF CAPE BLANCO WITH LOWER SEAS OVER THE NORTHERN PORTION OF THE ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-122230- /O.CAN.KMFR.SW.Y.0090.000000T0000Z-101013T0000Z/ /O.NEW.KMFR.SW.Y.0091.101012T0900Z-101013T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 158 AM PDT TUE OCT 12 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. COMBINED SEAS 9 TO 11 FEET WITH DOMINANT PERIOD OF 11 SECONDS WILL PERSIST THROUGH LATE TONIGHT AND THEN DIMINISH BELOW 9 FEET. HIGHEST SEAS WILL BE BEYOND 5 NM OF SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 10, 8:49 AM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Oct 10, 8:49 AM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
849 AM PDT SUN OCT 10 2010
.DISCUSSION...VERY NARROW FRONTAL BAND APPROACHING THE COAST WITH
STEADY LIGHT RAIN AT THE COAST. SOME PRECIPITATION HAS PENETRATED TO THE
UMPQUA BASIN BUT THAT IS VERY LIMITED SO FAR. UPPER DYNAMIC
SUPPORT FOR THE FRONT IS DIRECTED MORE TO WESTERN WASHINGTON. 300
MB JET STREAM OF ABOUT 120 KNOTS CORRESPONDS WELL TO WHERE THE
HARDER RAIN IS FALLING. IN SOUTHWEST OREGON AND NORTHERN
CALIFORNIA...THE DYNAMIC SUPPORT IS QUITE LIMITED. UPDATED THE
FORECAST TO REDUCE CLOUD COVER AND REDUCE THE CHANCE OF RAIN OVER
MOST OF THE FORECAST AREA.
THE FORECAST CHALLENGE FOR THE REST OF THE WEEK WILL BE OVERNIGHT
LOWS AND FROST. THE GROWING SEASON IS STILL ACTIVE IN SOUTHWEST
OREGON AND THE SHASTA AND SCOTT VALLEYS IN NORTHERN CALIFORNIA.
&&
.AVIATION...TRRN OBSCURED COAST RANGE AND BECOMING OBSCURED
CASCADES WESTWARD THROUGH 21Z. IFR WX ALONG THE COAST THROUGH 18Z
WITH WITH CIGS AOB 800 FT AND RAIN AND FOG REDUCING VIS TO 1-2SM
AT TIMES. IMPROVING CONDITIONS AT THE COAST 18-22Z WITH VFR WX
LIKELY INTO THE LATE AFTN AND EVENING. INLAND...MVFR CIGS INTO
UMPQUA WITH RAIN LIKELY REMAINING INTO TONIGHT. FOR MEDFORD
AND AREAS SOUTH AND EAST...VFR EXCEPT FOR IFR FOG AT KLMT AND
ALONG RIVERS...AREAS OF RAIN AND CIGS 3-5 KFT AGL IS EXPECTED IN
THE LATE AFTERNOON THROUGH EVENING.
&&
.PREV DISCUSSION... /ISSUED 314 AM PDT SUN OCT 10 2010/
DISCUSSION...A COLD FRONT MOVING INTO WESTERN OREGON HAS PRODUCED
FAIRLY GOOD RAIN AMOUNTS ON THE NORTH OREGON COAST THIS MORNING.
ASTORIA RECEIVED A HALF INCH IN ONLY 3 HOURS ENDING AT 2 AM. THE
MOISTURE PLUME ALONG THIS FRONT HAS AMPLE MOISTURE WITH
PRECIPITABLE WATER AMOUNTS UP TO 1.75 INCHES INDICATED BY
SATELLITE. IT WILL MOVE FAIRLY SLOW INTO THE WEST SIDE TODAY WITH
THE COAST MAINLY NORTH OF GOLD BEACH AND THE WESTERN UMPQUA ALMOST
CERTAINLY PICKING UP MEASURABLE RAIN THROUGH 11 AM THIS MORNING.
AMOUNTS UP TO A QUARTER INCH ARE POSSIBLE THERE...BUT 10-15 CLICKS
SHOULD BE MORE COMMON. THEN...BETWEEN 11AM AND 5 PM...THE FRONT
WILL MOVE THROUGH TO THE CASCADES AND NEAR EAST-SIDE. IT'S
QUESTIONABLE WHETHER OR NOT MEDFORD WILL MEASURE ANY RAIN BY THEN
AND THE EAST SIDE AND CA SHOULD STAY MAINLY DRY. TEMPERATURES
TODAY WILL RISE TO 65-75...WARMEST IN CALIFORNIA. THE FRONT WILL
PUSH THROUGH THE EAST SIDE AND CALIFORNIA TONIGHT WITH SLIM RAIN
AMOUNTS. DRY WEATHER RETURNS MONDAY WITHOUT MUCH CHANCE IN
TEMPERATURES FOR THE WESTERN VALLEYS...THROUGH MOUNTAINS AND EAST
WILL BE 10-15 DEGREES COLDER.
OFFSHORE FLOW WILL PROVIDE CLEARING SKIES AREA-WIDE MONDAY NIGHT
WITH THE TUESDAY MORNING LOWS DIPPING TO SOME OF THE COLDEST
READINGS SO FAR THIS SEASON. THE VALLEYS OF JACKSON...JOSEPHINE...
AND WESTERN SISKIYOU COUNTIES ARE IN LINE FOR A FROST ADVISORY.
TEMPERATURES...MAINLY LOWS...BECOME A CHALLENGE WEDNESDAY AS HIGH
PRESSURE BUILDS. THE NIGHTTIME RIDGE TEMPERATURES WILL MODERATE
BUT THE VALLEYS SHOULD REMAIN FAIRLY CHILLY. FROST ISSUES REMAIN A
CONCERN FOR THE WEST SIDE...THOUGH GIVEN THE STRENGTH OF THE
RIDGE BUILDING IN WITH HIGHS CLIMBING SEVERAL DEGREES ABOVE
NORMAL...MIN TEMP READINGS SHOULD TAKE A NUDGE UPWARD VERSUS THOSE
TUESDAY MORNING.
THE RIDGE AXIS BREAKS EAST BY THURSDAY MORNING AND A WEAK COLD
FRONT WILL PUSH THROUGH DURING THE AFTERNOON AND EVENING. MODEL
CONSENSUS INDICATES A LITTLE LIGHT RAIN LIKELY ALONG THE COOS
COAST AND MAYBE DOUGLAS COUNTY...BUT OTHER AREAS SHOULD REMAIN
DRY. COOLER TEMPS THEN PREVAIL AS AN UPPER TROUGH GRADUALLY DIGS
OVER THE EPAC AND MOVES INTO THE WEST THROUGH SUNDAY. HERE...THE
MODELS DON'T YET HINT AT A SIGNIFICANT RAIN THREAT. STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT TUESDAY
FOR PZZ350-356-370-376.
LOVEGROVEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:04 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 48 hr | |
| Oct 10, 2:01 PM PDT | Hazardous Seas Warning | MFR | 49 hr | |
| Oct 10, 2:01 PM PDT | Small Craft Advisory for Winds | MFR | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.